Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Bad allergic reaction to prednisone?!!!!


03-09-2012, 12:07 PM   #1
Dogluv
Senior Member
 
Dogluv's Avatar
 
Join Date: May 2011

My Support Groups:
Bad allergic reaction to prednisone?!!!!

I'm currently having a bad flare to where I was hospitalized for extreme weight loss I went from 130 to 105(very runny bm's), a heart rate of 150 (because of the inflammation), and just an overall sick feeling that's lasted for 3 weeks now. The main reason I was hospitalized was the heart rate but all the tests for heart problems came up negative so I was released yesterday for a total of 3 days in the hospital. To get me out of the flare my doctor prescribed me prednisone 20 mg twice a day for two months. I had my first dose in the hospital yesterday at about 1 and when I was home at about 5 I started to get really itchy, and when I looked in the mirror it was truly alarming my entire neck and face were swollen, red and covered in hives. I called my doctor and he told me to take a benydrl and my inhaler (I have ashma) and also stop taking the medication (obviously) after a half an hour I was better. Ive never had such a bad allergic reaction it was scary! I'm wondering if anyone ever had such a severe reaction i was told it was very rare because they use it for allergic reactions.
03-09-2012, 11:52 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
No I never had that happen. How terrifying! What are they going to use instead?
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
03-10-2012, 03:38 AM   #3
SarahD
Senior Member
 
SarahD's Avatar
 
Join Date: Feb 2012
Location: Cambridge, United Kingdom
I had a bad reaction to some soluble pred, very itchy and even worse stomach pains than the Crohns had been giving me. I've never had a problem with the tablets though. Have you taken them before without problems? I hope you're feeling better now, it sounds pretty terrifying!
03-10-2012, 10:06 AM   #4
Dogluv
Senior Member
 
Dogluv's Avatar
 
Join Date: May 2011

My Support Groups:
When I talked to my doctor after the reaction he told me to stop taking it, but when I talked to him yesterday he said he wants me to try one more dose at 10 mg to see if I react again, needless to say I was not happy, but I understand his reasoning I need to get better quickly from this flare, and at this point it's trying this or go to something like humira or cimzia which are in my mind last resorts. Right now I'm just scared, this is my first time on pred and I've heard there is a lot of side effects aside from my allergic
reaction.
03-10-2012, 01:15 PM   #5
SarahD
Senior Member
 
SarahD's Avatar
 
Join Date: Feb 2012
Location: Cambridge, United Kingdom
Are they completely sure it was the pred that caused the reaction, or is that why they're suggesting that you try it again? 20mg isn't a particularly high dose for an adult, I think it's quite common for people to start on 40mg+ to bring a flare under control. I wonder whether it would be worth you taking an anti-histamine before taking the lower dose of pred just to be on the safe side, that way if you do react again it won't be as bad?

I'm very lucky that I don't suffer any side effects whilst taking pred, but the benefit is usually worth putting up with a few side effects if they are minor (but obviously not if you're having an allergic reaction like you had!). Hopefully you'll get on better with the lower dose, take care and please let us know how you get on.
03-10-2012, 02:54 PM   #6
Dogluv
Senior Member
 
Dogluv's Avatar
 
Join Date: May 2011

My Support Groups:
I'm almost positive the reaction was from the pred, I hadn't taken any other medicine except for tylenol which Ive taken quite a few times. I think his main reasoning for wanting to retry it is because I don't have many options, and he thinks it may have been a one time thing, the antihistamine is a good idea I think he wants me to try it one more time without it just to see if I have a reaction, but that would definatley be a good idea if I continued taking it. If I do stay on it my dose will be 40 mg but broken up so I have 20 mg two times a day, so I guess it's not as bad as taking the whole 40 mg together. It just seems so weird to have a reaction to a drug that supposed to stop one, but with the way my lucks going I guess it was bound to happen! Lol
I'll defenatly keep everyone posted, hopefully it will be good news!!!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Bad allergic reaction to prednisone?!!!!
Thread Tools


All times are GMT -5. The time now is 01:46 AM.
Copyright 2006-2017 Crohnsforum.com